MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A patient was placed into controlled hypothermia by ivtm therapy after cardiac arrest.The icy catheter (lot # 209463) was smoothly inserted into the patient's right femoral vein in a single insertion attempt.No adjunctive temperature management or relative procedures were performed on the patient prior to the ivtm therapy.The patient's initial body temperature was 36.5°c, with a target temperature of 34°c set at the max cooling rate.Approximately 25 minutes later, staff observed no flow in the cooling circuit.Manual flushing attempts were unsuccessful.The catheter was removed and replaced with another icy (lot # 209463) in the same insertion site.The removed catheter was flushed again, but still without success.About 30 minutes after using the second icy catheter, the thermogard system generated an "air trap" alarm.No fluid was visible in the bed.A catheter leak check according to zoll ifu revealed a catheter leak.The amount of saline infused into the patient's bloodstream remains unknown.The second catheter was then removed and replaced with a solex 7 catheter.No patient injury was reported.No consequences or impacts on the patient.During the call with the zoll tech line on(b)(6) the customer successfully flushed the first icy catheter.
 
Additional Manufacturer Narrative
Zoll did not receive the catheter in complaint for investigation.A follow-up report will be filed if and when the product is returned and an investigation has been completed.
 
Additional Manufacturer Narrative
The reported complaint of a catheter leak was confirmed during the functional testing of the returned icy catheter (lot # 209463).During the lumen crosstalk test, a water emission/leak was observed from the in luer port.The probable root cause is a weakened wall between the lumens, which withstood pressure testing during manufacturing but resulted in a leak during clinical use.All infusion ports and lumens were flushed without resistance during functional testing of the returned catheter.During the functional pressure leak test, the catheter was connected to the pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi; no leak was detected from the catheter balloons.However, a water emission/leak was observed from the in luer port during the lumen crosstalk test, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for investigation results related to the reported complaint, and there was no previous history of complaints for the icy catheter with lot number 196563.
 
Additional Manufacturer Narrative
The reported complaint of a catheter leak was confirmed during the functional testing of the returned icy catheter (lot # 209463).A water emission, leak was observed from the in luer port during the pressure leak test.All infusion ports and lumens were flushed without resistance during functional testing of the returned catheter.During the functional pressure leak test, the catheter was connected to the pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi; no leak was detected from the catheter balloons.However, a water emission/leak was observed from the in luer port during testing, confirming the reported complaint.During further inspection the in luer under microscope, no crack or damage was seen on the in luer.Leak was observed coming from the inside of the in luer.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for investigation results related to the reported complaint, and there was no previous history of complaints for the icy catheter with lot number 196563.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key21946158
Report Number3010617000-2025-00321
Device Sequence Number21112691
Product Code NCX
UDI-Device Identifier00849111075251
UDI-Public00849111075251
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot Number209463
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/12/2025
05/22/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/21/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown